MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482317540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
A physician reported a patient has been experiencing back pain and imaging indicates two fractured xia 3 polyaxial screws at s1.The patient may need to undergo revision surgery.This record will capture the second of two screws.
 
Additional Manufacturer Narrative
B.5.Has been updated to reflect revision has occurred.D.4.Has been updated with lot number.
 
Event or Problem Description
A physician reported a patient has been experiencing back pain and imaging indicates two fractured xia 3 polyaxial screws at s1.Revision surgery has been performed.This record will capture the second of two screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: x-rays were provided showing the tulip separated from the shank on the screws at s1.Upon visual inspection, the screw was fractured at the bulb of the screw shank.Device history records and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The ifu states: the surgeon must warn the patient that the devices cannot and do not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implants can break or become damaged as a result of strenuous activity or trauma, and that the devices may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the devices.Once implanted, the implants are subjected to stresses and strains.These repeated stresses on the implants should be taken into consideration by the surgeon at the time of the choice of the implant, during implantation as well as in the post-operative follow-up period.It was reported that there were no complications in the original surgery and the screw holes were prepared first with using a high speed spine drill to break the cortex of the bone, then a pedicle probe was used to cannulate the pedicle, followed by sequential tapping up to 1 mm under the screw diameter.No operative notes are available.Information about the patient's bone quality and their post op activity level are unknown.No falls were reported.Root cause is multifactorial with the length of implantation of over 1 year contributing to the event.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 40 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10463278
Report Number0009617544-2020-00142
Device Sequence Number2751232
Product Code NKB
UDI-Device Identifier04546540562340
UDI-Public04546540562340
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482317540
Device Catalogue Number482317540
Device Lot NumberB55062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer09/16/2020
10/31/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date10/16/2020
11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR